MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY 21+ MICROCATHETER; CATHETER, PERCUTANEOUS

MICROVENTION, INC. HEADWAY 21+ MICROCATHETER; CATHETER, PERCUTANEOUS
Model Number MC212156S-AL
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Investigation conclusion: the investigation of the returned headway microcatheter found exposed lumen coil and braid protruding into the lumen at the hub transition, which could have caused the reported resistance.The ptfe lining was also found damaged/delaminated in this area.The physical evaluation of the device could not identify the conditions or circumstances that led to the exposed coil and braid, but this condition is consistent with a deviation in the manufacturing process.The findings from the product investigation identified a manufacturing or potential manufacturing issue, which will be addressed per the quality system process.A capa has been initiated.The physical evaluation of the device could not identify the conditions or circumstances that led to the ptfe damage and delamination, but these conditions are consistent with attempting to insert an ancillary device into the microcatheter with the lumen coil and/or braid exposed.Microvention is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by microvention, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Microvention has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, microvention, or its employees that the device, microvention, or its employees caused or contributed to the event described in the report.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Event description: via an email from the hospital (translation done via deepl) as reported to microvention: ¿a 48-year-old female patient was hospitalized for embolization of a giant basilar artery aneurysm using a flow diverter.During the procedure, the operator encountered a problem inserting the embotrap iii thrombectomy device into a headway 21 microcatheter: it was impossible to pass the device through the conical section of the microcatheter.The embotrap retriever device was damaged and unusable.Another device was used.Catheter is available for return.No reported patient impact or injury.¿ clarification received from the microvention sales rep on the complaint form indicates : ¿48yo patient came for a giant aneurism embolization of the basilar tronc with flow diverter silk 4.5x20 from balt company.During the procedure it was impossible to put the flow diverter silk vista baby 4.5x20mm into the hub of the headway21.A small piece of the distal pusher broke into the headway21 during the introduction of the silk.The physician tried to pull the piece of the pusher with an embocatch nimbus from duomed company without success.Multiple attempts at retrieval using embocatch and nimbus stent retrievers failed.He decided to let it into the patient without risk of thromboses.The distal microguide, approximately ten millimeters long, was left in place due to the low risk of occlusion and the risk of unexpected hemorrhagic complications during the multiple retrieval attempts.At the end of the procedure, angiography showed good apposition of all stents placed and no distal embolic abnormalities.Good outcome condition of the patient after the procedure.The patient was discharged in stable condition.No further clarification was provided.Originally determined (prior to evaluation) not reportable as it was interpreted that the silk vista baby pusher was the broken device and as it is a competitive device we would not report based on that.¿ the investigation of the returned headway microcatheter found exposed lumen coil and braid protruding into the lumen at the hub transition.

Brand Name
HEADWAY 21+ MICROCATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key25263093
Report Number2032493-2026-00331
Device Sequence Number9745803
Product Code DQY
UDI-Device Identifier00842429117484
UDI-Public(01)00842429117484(11)251007(17)280930(10)0001341584
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K093160
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC212156S-AL
Device Lot Number0001341584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2026
Initial Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALT SILK VISTA BABY 4.5X20,UNKNOWN DETAILS; DUOMED EMBOCATCH NIMBUS, UNKNOWN DETAILS; EMBOTRAP III RETRIEVER DEVICE, UNKNOWN DETAILS
Patient Age48 YR
Patient SexFemale